医師の一分

アクセスカウンタ

zoom RSS アセトアミノフェンによる肝障害への警告/米国医療事情 FDA

<<   作成日時 : 2009/07/01 19:55   >>

なるほど(納得、参考になった、ヘー) ブログ気持玉 2 / トラックバック 0 / コメント 0

 アセトアミノフェンは米国で最も良く使用される鎮痛剤であるが、FDA米国食品医薬品局は大量摂取による肝障害についての懸念から安全性を吟味する予定である。
 商品名タイルノールとして知られているアセトアミノフェンの大量摂取により毎年数百人が肝障害をきたし、約百人が死亡している。推奨量の摂取では安全であるとわかったが、さまざまな鎮痛剤、解熱剤、咳薬の中に含まれ、患者が、アセトアミノフェンを含んでいるいくつかの薬をのんでいることに気がつかないことを意味している。アルコールと一緒に飲むことで肝障害のリスクを高める。
 FDAによれば、2005年にアセトアミノフェン製剤は290億ユニット(錠剤/カプセル/ミリリットル)が販売された。適切な1回投与量を守れば、半世紀以上使用されている安全な薬である。
 対策として、偶然過量に摂取するのを防ぐため、アセトアミノフェンを組み合わせて配合した製剤を止めることを検討している。また、肝障害の危険の警告ラベル付けの検討と、市販薬での1日最大服用量を4,000mgから3,250mgに減らすことを考慮している。
 アセトアミノフェン製品と関連した障害の80パーセント以上が意図的な過量、つまり自殺企図に関係していると言う。
 代替薬である、抗炎症剤のアスピリンやイブプロフェンはより多くの安全上の懸念がある。潰瘍と出血、高血圧、および腎臓病を起こす可能性がある。
 2005年秋のjournal Hepatology掲載の研究で、米国での急性肝不全の大部分はアセトアミノフェン中毒によるという。さらに最近の研究ではその数が増加していると指摘された。
---------------------------------------------------
FDA Scrutinizes Acetaminophen's Liver Risk
Concerns Over Unintentional Overdose Hazards May Change Drug's Labeling
By DAN CHILDS
June 29, 2009
http://abcnews.go.com/Health/PainManagement/story?id=7955370

Acetaminophen is the most commonly used painkiller in the country and the U.S. Food and Drug Administration will scrutinize its safety record today in the shadow of concerns that people taking too much of it are damaging their livers.
画像fda
Acetaminophen -- widely known by the brand name Tylenol -- is a subject of FDA scrutiny today as regulators explore the risk of liver failure associated with taking too much of the drug.
(/ABC News)

Research has shown that hundreds of Americans each year experience acute liver failure as a result of taking acetaminophen -- widely known under the brand name Tylenol -- and about 100 people die annually from overdosing on the painkiller, either intentionally or unintentionally.

Although researchers have found that the drug is safe if taken at recommended levels, its prevalence in a variety of pain relievers, fever reducers and cough medicines as a somewhat hidden ingredient means patients don't realize they are taking several drugs that all contain acetaminophen.

Moreover, combining the medication with alcoholic beverages increases the risk of liver damage.

These concerns and more will be the subject of discussion today and Tuesday at the Center for Drug Evaluation and Research Joint Meeting of the Drug Safety and Risk Management Advisory Committee, the FDA's Nonprescription Drugs Advisory Committee, and the Anesthetic and Life Support Drugs Advisory Committee.

No matter the outcome of the meeting, however, consumers will still be able to get acetaminophen. Twenty-nine billion extended units (tablets/capsules/milliliters) of prescription and over-the-counter, acetaminophen-containing products were sold through retail and non-retail pharmacies in 2005, according to the FDA.

"It's important to say that they're not considering taking acetaminophen off the shelves," ABC News Medical Contributor Dr. Marie Savard said on "Good Morning America" this morning. "When taken in the proper dosage, this is a safe drug that's been used for more than a half century. The problem is that people often take more than the maximum dosage and that can cause serious liver damage and sometimes even death."

One of the items on the FDA's agenda, Savard said, is looking into eliminating combination drugs that contain acetaminophen to curb the incidence of accidental overdose. The agency will also be exploring the possibility of better labeling of these drugs -- including strong warnings about the risks of liver damage -- and it's considering reducing the maximum daily dosage levels for over-the-counter acetaminophen to no more than 3,250 milligrams from the current max of 4,000 milligrams per day.

Is Acetaminophen Safe?

The FDA has struggled with the issue of acetaminophen's safety since at least 1977, when an agency committee suggested that labels for pain relievers contain a warning that they can damage a patient's liver.

McNeil Consumer Healthcare, a Johnson & Johnson subsidiary and the manufacturer of Tylenol, said in a statement last month that they fear recommendations made by the FDA could have the effect of steering consumers away from an appropriate and safe drug.

"While we share the FDA's mutual goal of preventing and decreasing the misuse and overdose of acetaminophen, we have concerns that some of the FDA recommendations could discourage appropriate use and are not necessary to addressing the root causes of acetaminophen overdose," the statement read.

And the Consumer Healthcare Products Association, a not-for-profit association representing the makers of over-the-counter medicines and nutritional supplements, cited FDA data showing that more than 80 percent of fatalities associated with over-the-counter and prescription acetaminophen products involve intentional overdoses -- in other words, suicide attempts.

Savard agreed that, in most cases, acetaminophen is safe.

"The truth is that acetaminophen is the safest choice for pain and fever," she said. "The alternatives -- inflammation blockers, like aspirin and ibuprofen -- have even more safety concerns. They can cause ulcers and bleeding, high blood pressure, and kidney disease. With acetaminophen, if you stick to the right dose and don't take too much, it's generally very safe."

Still, the hazards of acetaminophen overdose have worried many poeple for years. In 2002, Dr. Peter Lurie of the consumer advocacy group Public Citizen appeared before the FDA's Nonprescription Drugs Advisory Committee to relay concerns about unintentional overdoses associated with acetaminophen. In November 2005, a study in the journal Hepatology found that the majority of acute liver failure cases in the United States were due to acetaminophen poisoning. And more recent research has suggested that these cases may be on the rise.

Keeping Yourself Safe From Acetaminophen Overdose

Fortunately, Savard said, consumers can go a long way in terms of protecting themselves if they simply monitor the drugs they are taking and, especially, if they are aware of the ingredients in the products they take to ease their pain.

"More than 200 products have acetaminophen in them," Savard said. "Everything you put in your mouth counts -- and that includes prescription drugs too, which can also contain acetaminophen."

Savard's advice to consumers? Read every label carefully and keep track of how many doses of acetaminophen you take per day. She added that consumers must also become more savvy to clues on labels that point to acetaminophen.

"When you're checking prescription drugs like these, look for the letters 'APAP,' which designate that the medication contains acetaminophen," she said. "Drugs like codeine and oxycodone often come with acetaminophen but, as I said, it's labeled as 'APAP.'"

テーマ

関連テーマ 一覧


月別リンク

ブログ気持玉

クリックして気持ちを伝えよう!
ログインしてクリックすれば、自分のブログへのリンクが付きます。
→ログインへ
気持玉数 : 2
なるほど(納得、参考になった、ヘー)
驚いた

トラックバック(0件)

タイトル (本文) ブログ名/日時

トラックバック用URL help


自分のブログにトラックバック記事作成(会員用) help

タイトル
本 文

コメント(0件)

内 容 ニックネーム/日時

コメントする help

ニックネーム
本 文
アセトアミノフェンによる肝障害への警告/米国医療事情 FDA 医師の一分/BIGLOBEウェブリブログ
文字サイズ:       閉じる